Alert archive / Missouri / Wind Advisories in 2013

Wind Advisory 1, NWS Springfield, MO

February 9, 2013Bourbon County, Cherokee County, Crawford County, Kansas; 10 counties in Missouri

NWS Springfield, MO issued this wind advisory at Feb 9, 2013, 2:56 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 10 counties in Missouri. It took effect at Feb 10, 2013, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2013, 2:56 PM CST (20:56 UTC)
In effect from
Feb 10, 2013, 11:00 AM CST
Expired
Feb 10, 2013, 6:00 PM CST
In force
7 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Hickory County, MO, Jasper County, MO, Morgan County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS73 KSGF 092056
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CST SAT FEB 9 2013

...STRONG WINDS EXPECTED ON SUNDAY...

.A STRONG STORM SYSTEM WILL PUSH ACROSS THE AREA ON SUNDAY. STRONG
AND GUSTY WINDS OF 25 TO 35 MPH SUSTAINED AND UP TO 45 MPH GUSTS
ARE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON OVER EXTREME
SOUTHEAST KANSAS...PARTS OF SOUTHWEST MISSOURI INTO CENTRAL MISSOURI. 

KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-093-100900-
/O.NEW.KSGF.WI.Y.0001.130210T1700Z-130211T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
BARTON-CEDAR-JASPER-DADE-NEWTON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...
EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...
NEOSHO
256 PM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY. 

* TIMING AND AREAS AFFECTED...MAINLY WEST OF A VERSAILLES TO
  JOPLIN LINE AFTER 11 AM UNTIL 6 PM SUNDAY.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO
  45 MPH MAY OCCUR AT TIMES.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE DRIVING ON 
  NORTH TO SOUTH ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LINDENBERG
3 follow-up statements
747 
WWUS73 KSGF 100810
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 AM CST SUN FEB 10 2013

...STRONG WINDS EXPECTED LATE THIS MORNING INTO THE AFTERNOON HOURS...

.A STRONG STORM SYSTEM WILL PUSH ACROSS THE AREA TODAY. STRONG AND
GUSTY WINDS OF 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 45 MPH ARE
EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON OVER EXTREME
SOUTHEAST KANSAS...AND PARTS OF SOUTHWESTERN MISSOURI INTO CENTRAL
MISSOURI.

KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-093-110000-
/O.CON.KSGF.WI.Y.0001.130210T1700Z-130211T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
BARTON-CEDAR-JASPER-DADE-NEWTON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...
EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...
NEOSHO
210 AM CST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...MAINLY WEST OF A VERSAILLES TO
  JOPLIN LINE AFTER 11 AM UNTIL 6 PM.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP
  TO 45 MPH.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE DRIVING ON NORTH
  TO SOUTH ROADS. IN ADDITION...THESE WINDS WILL COMBINE WITH LOW
  RELATIVE HUMIDITY VALUES THIS AFTERNOON TO PRODUCE ELEVATED TO
  SIGNIFICANT FIRE WEATHER CONDITIONS OVER THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
117 
WWUS73 KSGF 102020
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CST SUN FEB 10 2013

...STRONG WINDS THROUGH THE AFTERNOON HOURS...

.SUSTAINED SOUTHWEST WINDS AROUND 30 MPH...WITH HIGHER
GUSTS...WILL CONTINUE THROUGH THE AFTERNOON HOURS FOR AREAS OF
THE OSAGE PLAINS.  

THESE STRONG WINDS WILL DECREASE TO AROUND 10 TO 15 MPH UPON
SUNSET THIS EVENING. 

KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-093-110000-
/O.CON.KSGF.WI.Y.0001.000000T0000Z-130211T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
BARTON-CEDAR-JASPER-DADE-NEWTON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...
EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...
NEOSHO
220 PM CST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* SHORT TERM TRENDS...SUSTAINED WINDS WILL CONTINUE AT AROUND 30
  MPH FOR AREAS OF THE OSAGE PLAINS. HIGHER GUSTS UP TO 40 MPH ARE
  ALSO EXPECTED. 

* TIMING AND AREAS AFFECTED...THIS AFTERNOON FOR AREAS OF THE
  OSAGE PLAINS.

* WINDS...SUSTAINED SOUTHWEST WINDS AT 30 MPH...WITH GUSTS TO 40
  MPH.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  DRIVERS OF HIGH PROFILE VEHICLES AND THOSE DRIVING ON NORTH TO
  SOUTH ROADS. IN ADDITION...THESE WINDS WILL COMBINE WITH LOW
  RELATIVE HUMIDITY VALUES THIS AFTERNOON TO PRODUCE ELEVATED TO
  SIGNIFICANT FIRE WEATHER CONDITIONS OVER THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CRAMER
901 
WWUS73 KSGF 102336
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CST SUN FEB 10 2013


KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-093-110045-
/O.EXP.KSGF.WI.Y.0001.000000T0000Z-130211T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
BARTON-CEDAR-JASPER-DADE-NEWTON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...
EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...
NEOSHO
536 PM CST SUN FEB 10 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WHILE THE WINDS WILL REMAIN GUSTY INTO THE EVENING THE WIND SPEEDS
WILL GRADUALLY SUBSIDE. THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:33 PM CST, 23 minutes earlier.

Area forecast discussion, Feb 9, 2:33 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CST SAT FEB 9 2013

.DISCUSSION...

MAIN FOCUS WILL CONTINUE TO BE WITH STRONG STORM SYSTEM TO AFFECT
THE AREA TONIGHT INTO SUNDAY.

MORNING STRATUS THEN MID LEVEL CLOUDS IN ASSOCIATION WITH THE
UPCOMING STORM SYSTEM HAVE KEPT TEMPERATURES COOLER THAN WAS
THINKING YESTERDAY AT THIS TIME. STARTING TO SEE PRECIPITATION
AREA INCREASE OFF TO THE SOUTHWEST AS ISENTROPIC PRESSURE
ADVECTION IS STARTING TO INCREASE. RAINFALL WILL NEED TO OVERCOME
VERY DRY AIR IN THE LOW/MID LEVELS BEFORE WE START MEASURING ANY
PRECIPITATION THOUGH (SEE 12Z SGF SOUNDING).

BY MID TO LATE EVENING...SHOULD START TO SEE LIFT INCREASING
SIGNIFICANTLY OVER THE WESTERN CWA AS 130KT UPPER LEVEL JET STREAK
BEGINS TO ROUND THE BASE OF THE UPPER LOW OVER THE
CENTRAL/SOUTHERN PLAINS. LOW LEVEL WIND FIELDS WILL ALSO CONTINUE
TO PUMP IN THE MOISTURE WITH 850 MB WIND SPEEDS OF 50 KTS OR
HIGHER. MAIN BAND OF CONVECTION LOOKS TO BEGIN BY 08-09Z OVER THE
WESTERN CWA AND WILL SPREAD EAST ACROSS THE CWA THROUGH 18Z SUN.
POPS SHOULD RAPIDLY DIMINISH FROM WEST TO EAST ON SUNDAY AS A DRY
PUNCH OF AIR MOVES INTO THE AREA VIA THE STRONG JET STREAK.
EXPECTING SOME DEEP MIXING AFTER THE DRY PUNCH WHICH WILL ENHANCE
THE ALREADY EXPECTED STRONG WINDS DURING THE LATE MORNING AND
AFTERNOON. WITH WINDS EXPECTED TO APPROACH OR SLIGHTLY EXCEED WIND
ADVISORY CRITERIA MAINLY WEST OF A VERSAILLES TO JOPLIN LINE. HAVE
DECIDED TO ISSUE A WIND ADVISORY FOR THESE AREAS. IN
ADDITION...MIN RH VALUES WILL LIKELY DROP INTO THE UPPER 20S TO
LOW 30S OVER OUR WESTERN CWA ON SUNDAY AFTERNOON WHICH COULD LEAD
TO SOME SIGNIFICANT FIRE WEATHER RISKS THERE. WILL HOLD OFF ON ANY
FIRE HEADLINES FOR NOW AS THE RAINFALL TONIGHT MAY HELP TO
MITIGATE THIS RISK A BIT AND WILL LET THE NEXT SHIFTS MAKE A
DECISION ON THIS DEPENDING ON HOW MUCH RAIN WE GET THERE.

AS WE MENTIONED YESTERDAY...A SECONDARY SYSTEM IS EXPECTED TO
TRACK MAINLY TO THE SOUTH OF THE AREA LATE TUESDAY INTO TUESDAY
NIGHT. LAST COUPLE OF ECMWF RUNS HAVE SHOWN A SLIGHT INCREASE OF
QPF TO THE NORTH INTO SOUTHERN MISSOURI SO HAVE CONTINUED THE
TREND FROM THE PREVIOUS FORECAST IN INCLUDING SOME LOW POPS OVER
OUR SOUTH CWA. IT LOOKS LIKE IT COULD BE A RAIN SNOW MIX OR A
CHANGE FROM RAIN TO SNOW IF WE CAN GET ANY PRECIPITATION OUT OF
THIS QUICK SYSTEM...HOWEVER AMOUNTS SEEM RATHER BENIGN AT THIS TIME.

AFTER THE SECOND SYSTEM...WE RETURN TO MORE OF A NORTHWESTERLY
FLOW ALOFT FOR THE REMAINDER OF THE WEEK INTO THE UPCOMING
WEEKEND. MOST OF THE MOISTURE WILL REMAIN SOUTH OF OUR AREA SO NO
REAL SUBSTANTIAL POPS EXPECTED THROUGH THE REMAINDER OF THE EXTENDED.

LINDENBERG

&&

.AVIATION...

PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS CAN
EXPECT DETERIORATING FLIGHT CONDITIONS OVER THE NEXT 24 HOURS.

A STORM SYSTEM WILL APPROACH THE REGION...BRINGING LOW
CEILINGS...RAIN...AND STRONG SURFACE WINDS.

HOWEVER...THROUGH THE REST OF THIS AFTERNOON AND EARLY
EVENING...OTHER THAN AN MVFR CEILING IN BRANSON...VFR CONDITIONS ARE
EXPECTED.

RAIN IS EXPECTED TO MOVE INTO SOUTHERN MISSOURI BY MID EVENING...AND
CONTINUE IN INTERMITTENT FASHION INTO SUNDAY MORNING.  CEILINGS WILL
FALL INTO THE MVFR AND IFR RANGE AT TIMES.

IN ADDITION...SOUTHEAST WINDS WILL REMAIN SUSTAINED AT 15 TO 20
MPH...WITH HIGHER GUSTS.

EVENTUALLY BY MID DAY SUNDAY...A COLD FRONT WILL SURGE ACROSS THE
AREA...BRINGING A WIND SHIFT...ALONG WITH ENDING RAIN CHANCES.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 11 AM TO 6 PM CST SUNDAY FOR MOZ055-056-
     066>068-077-078-088-089-093.

KS...WIND ADVISORY FROM 11 AM TO 6 PM CST SUNDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Feb 9, 1:00 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST SAT FEB 9 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  SOUTHEAST WINDS WILL BE GUSTY THROUGH THE DAY TODAY. GUSTS UP
  TO 30 MPH WILL BE POSSIBLE IN A FEW LOCATIONS.

  SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO OVERSPREAD THE
  AREA FROM THE SOUTHWEST THROUGH THE EVENING AND OVERNIGHT
  HOURS. THE MAIN HAZARD WITH THESE STORMS WILL BE CLOUD TO GROUND
  LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  AS SHOWERS AND THUNDERSTORMS COME TO AN END ON SUNDAY...MUCH
  DRIER AIR WILL BUILD INTO WESTERN PORTIONS OF THE OUTLOOK AREA
  BY SUNDAY AFTERNOON. THIS DRY AIR WILL COMBINE WITH WEST TO
  NORTHWEST WINDS GUSTING IN EXCESS OF 30 MPH TO PRODUCE ELEVATED
  TO SIGNIFICANT FIRE WEATHER CONDITIONS OVER WESTERN MISSOURI AND
  SOUTHEASTERN KANSAS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

Nearby

Wind Advisories in Missouri, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.